Alert archive / North Carolina / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Raleigh, NC

July 22, 2005Wayne County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 22, 2005, 9:33 PM EDT for Wayne County, North Carolina. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2005, 9:33 PM EDT (01:33 UTC)
Expired
Jul 22, 2005, 11:00 PM EDT
In force
87 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2220 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 230134
FFWRAH
NCC191-230300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1100 PM EDT

* AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN WAYNE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROGDEN...
  CLIFFS OF THE NEUSE STATE PARK...GOLDSBORO...MAR-MAC...ROSEWOOD...
  WALNUT CREEK AND WAYNESBORO STATE PARK.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER IS USUALLY DEEPER
THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. DONT DROWN...TURN AROUND.

LAT...LON 3539 7785 3521 7785 3523 7818 3539 7810

$$

DGS
1 follow-up statement
000 
WGUS72 KRAH 230202
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT FRI JUL 22 2005

NCC191-230300-
WAYNE NC-
959 PM EDT FRI JUL 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM EDT FOR SOUTHERN
WAYNE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH 
GOLDSBORO...MAR-MAC...WALNUT CREEK AND WAYNESBORO STATE PARK.

RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN FROM 
BROGDEN TO THE EAST OF GOLDSBORO. ADDITIONAL RAINFALL AMOUNTS OF ONE 
TO TWO INCHES ARE POSSIBLE IN THIS AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3539 7785 3521 7785 3523 7818 3539 7810

$$

DGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:28 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 22, 9:28 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
928 PM EDT FRI JUL 22 2005

.SHORT TERM (REST OF TONIGHT)...
ALL EFFORTS HAVE BEEN WITH CURRENT SEVERE WEATHER POTENTIAL AND
AVIATION FORECASTS. THUS NO REAL ATTEMPT AT MODEL ANALYSIS HAS BEEN
MADE. WILL ISSUE A LATE EVENING UPDATE AFTER THE WEAK FRONT HAS
CLEARED THE MAJORITY OF THE AREA.

&&

.PREVIOUS DISCUSSION...
(ISSUED 200 PM EDT FRI JUL 22 2005)

..SOME RELIEF IN THE HOT HUMID CONDITIONS EXPECTED THIS WEEKEND
BEFORE INTENSE HEAT AND HUMIDITY RETURN MONDAY...

SYNOPSIS...
STRONG H5 RIDGING CENTERED OVER THE ROCKIES AND IN THE WESTERN
ATLANTIC AT 12Z/22... WITH WEAK H5 TROUGH OVER THE APPALACHIANS. A
WEAK COLD FRONT OVER THE OHIO VALLEY IS EXPECTED TO JUMP INTO THE
APPALACHIAN LEE TROUGH LATE THIS AFTERNOON AND TONIGHT... AND MOVE
EAST TO THE COAST SATURDAY PM.

SHORT TERM (THIS EVENING-TONIGHT)...
A LOW PRESSURE TROUGH...OR WEAK COLD FRONT...ASSOCIATED WITH AN
UPPER LEVEL SHORT WAVE WILL DRIFT EAST ACROSS CENTRAL NORTH CAROLINA
OVERNIGHT. MOISTURE CONVERGENCE WITH AND JUST AHEAD OF THE TROUGH
AND DESTABILIZATION WITH THE SHORT WAVE ALOFT SHOULD ENHANCE
PRECIPITATION COVERAGE FROM SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE EARLY PART OF THE NIGHT.  ISOLATED STORMS MAY LINGER TO
THE SOUTH AND EASTERN EDGES OF THE CWA OVERNIGHT...BUT DRIER AIR
WITH A LIGHT NORTHERLY SURFACE FLOW SHOULD ALLOW CONDITIONS TO
STABILIZE AND CLEAR OVER THE NORTHWEST HALF.  MIN TEMPERATURES OF
NEAR 70 NW TO NEAR 75 SOUTHEAST ARE EXPECTED. -RFG

LONG TERM (SATURDAY THROUGH FRIDAY)...
SATURDAY INTO SUNDAY... A BRIEF PERIOD OF RELIEF IS EXPECTED OVER
CENTRAL NC SATURDAY AFTERNOON THROUGH SUNDAY. THE WEAKNESS IN THE H5
RIDGE OVER THE APPALACHIANS EARLY FRIDAY WILL SHIFT EAST TO THE
COAST SATURDAY. A SURFACE TROUGH TO PUSH SE FROM THE PIEDMONT INTO
THE SE COASTAL PLAIN DURING SATURDAY AFTERNOON... THEN TO THE COAST
SATURDAY NIGHT. WINDS WILL BECOME NORTHERLY BEHIND THE TROUGH... AND
THERE IS EXPECTED TO BE FAIRLY SIGNIFICANT DRYING FROM THE MID
LEVELS THROUGH THE BOUNDARY LAYER SATURDAY. MOST NOTABLY ON SATURDAY
AFTERNOON... THE SURFACE DEW POINTS ARE EXPECTED TO FALL INTO THE
MID TO UPPER 60S OVER THE PIEDMONT... TO AROUND 70 OVER THE COASTAL
PLAIN.

DRIER AIR AND NEARLY FULL SUN SATURDAY WILL ALLOW TEMPS TO BE JUST
ABOUT AS WARM SATURDAY AS THEY ARE TODAY. HIGHS ARE FORECAST BETWEEN
91 AND 96 (ONLY EXPECTED TO BE A DEGREE OR TWO COOLER THAN TODAY).
MOST SIGNIFICANTLY... THE HEAT INDICES WILL BE LOWER DUE TO THE
DRIER BOUNDARY LAYER... MOSTLY IN THE 90S INSTEAD OF THE 100 TO 107
EXPERIENCED IN THE LAST SEVERAL DAYS. THE SURFACE TEMPERATURES
POSSIBLY WILL COOL 3-5 DEGREES SUNDAY AS THE SURFACE WINDS BECOME
LIGHT EASTERLY AND THE LOW LEVEL THICKNESSES REDUCE A FEW METERS.
THE CONSECUTIVE DAYS OF 90 DEGREE HEAT MAY END AT GSO BUT SHOULD BE
MAINTAINED AT RDU AND FAY. THE GFS MOS APPEARS TOO COOL ESPECIALLY
AT RDU ON SUNDAY. LOWS SATURDAY NIGHT MAY DIP INTO THE UPPER 60S W-N
PIEDMONT.

FOR MONDAY INTO TUESDAY... THE H5 RIDGE IS FORECAST TO BUILD FROM
THE PLAINS AND MID MISSISSIPPI VALLEY EASTWARD INTO THE SOUTHEASTERN
STATES. THIS WILL ALLOW THE VERY HOT TEMPERATURES TO RETURN TO
CENTRAL NC MONDAY AND TUESDAY. STATISTICAL GUIDANCE AND LOW LEVEL
THICKNESSES INDICATE MID TO UPPER 90S FOR HIGHS IN ALL AREAS.
READINGS OF 100 WILL BE POSSIBLE IN THE NORMALLY HOTTER SANDHILLS
AND AT THE HOTTEST URBAN CENTERS. RDU... WHICH HAS BEEN AVERAGING
2-3 DEGREES WARMER THAN LOCAL COOPERATIVE REPORTS SINCE JUNE... MAY
ALSO REACH 100. ISOLATED PM THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY ON TUE AS THE PIEDMONT TROUGH BECOMES ESTABLISHED
AGAIN.

FOR WEDNESDAY INTO LATE WEEK... MODEL CONSENSUS WOULD INDICATE A
PATTERN CHANGE FOR THE EASTERN STATES WITH A POTENTIAL H5 TROUGH
DEVELOPING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY. CENTRAL
NC WOULD BENEFIT FROM SUCH A PATTERN CHANGE AS FALLING HEIGHTS MEAN
A REDUCTION IN HEAT. IF THE BASE OF THE TROUGH DEVELOPS TO OUR
WEST... THIS WOULD ALLOWING AMPLE MOISTURE TO RETURN THROUGHOUT THE
ATMOSPHERE BRINGING ENHANCED RAIN CHANCES. FOR NOW... WILL FORECAST
A GRADUAL INCREASE IN CLOUDS AND THE CHANCE OF THUNDERSTORMS... AND
A REDUCTION IN AFTERNOON TEMPS (BACK TO NEAR CLIMATOLOGY).

AVIATION...
SCT TO BKN LAYERS NEAR 4 AND 10 THSD FEET ARE EXPECTED WITH
SCATTERED SHOWERS AND TSTMS ACROSS THE REGION THROUGH 04Z TONIGHT.
VSBY LOWERING TO LESS THAN 3 MI IN LOCALLY HEAVY SHOWERS. ISOLATED
SHOWERS AND TSTMS WILL LINGER TO THE SOUTH AND EAST...OTHERWISE
SKIES SHOULD CLEAR BEFORE DAYBREAK.  AREAS OF FOG WILL BRIEFLY LIMIT
VSBY TO AOB 3 MI INVOF RWI AND FAY AROUND DAYBREAK. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
Hazardous weather outlook, Jul 22, 5:21 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
521 AM EDT FRI JUL 22 2005

NCZ021>023-038-039-073-074-083-084-230930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-RICHMOND-
521 AM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES AND HIGH HUMIDITIES AGAIN TODAY PRODUCE HEAT
INDEX VALUES OF 100 TO 105 THIS AFTERNOON.

ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT. SOME STORMS COULD APPROACH SEVERE AND
PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-230930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
521 AM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE EASTERN
PIEDMONT...SANDHILLS AND COASTAL PLAIN WHICH INCLUDES THE TRIANGLE
AREA...FAYETTEVILLE...SANFORD...LAURINGBURG...GOLDSBORO...ROCKY
MOUNT AND SURROUNDING AREAS. HEAT INDEX VALUES FROM 105 TO NEAR 110
DEGREES CAN BE EXPECTED THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO TONIGHT. A FEW STORMS COULD APPROACH SEVERE AND PRODUCE LOCALLY
HEAVY RAINFALL LATE THIS AFTERNOON INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED THIS TODAY OR
TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION.

RA

In the hours before

Special weather statement, Jul 22, 6:42 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT FRI JUL 22 2005

NCZ075-222345-
MOORE-
642 PM EDT FRI JUL 22 2005

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN MOORE COUNTY
THROUGH 800 PM EDT...

AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN PINES. THIS STORM WAS STATIONARY.

SOME LOCATIONS AFFECTED INCLUDE PINEHURST...SOUTHERN
PINES...FOXFIRE...PINEBLUFF...AND ABERDEEN.

GUSTY WINDS 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.

DGS
Special weather statement, Jul 22, 6:42 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT FRI JUL 22 2005

NCZ075-222345-
MOORE-
642 PM EDT FRI JUL 22 2005

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN MOORE COUNTY
THROUGH 800 PM EDT...

AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN PINES. THIS STORM WAS STATIONARY.

SOME LOCATIONS AFFECTED INCLUDE PINEHURST...SOUTHERN
PINES...FOXFIRE...PINEBLUFF...AND ABERDEEN.

GUSTY WINDS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING
THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.

DGS
Special weather statement, Jul 22, 7:57 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT FRI JUL 22 2005

NCZ084-230100-
RICHMOND-
757 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND COUNTY THROUGH 900
PM EDT...

AT 757 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CORDOVA...OR ABOUT OVER ROCKINGHAM...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROCKINGHAM...EAST
ROCKINGHAM...HAMLET...DOBBINS HEIGHTS...MASTON.

GUSTY WINDS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

DGS
Special weather statement, Jul 22, 8:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT FRI JUL 22 2005

NCZ009-010-026-230100-
FRANKLIN-VANCE-WARREN-
802 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND FRANKLIN
COUNTIES THROUGH 900 PM EDT...

AT 802 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GILLBURG...OR ABOUT 5 MILES SOUTHEAST OF HENDERSON...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...KEARNEY...
INGLESIDE...GUPTON...LOUISBURG...JUSTICE.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THESE STORMS. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. LIGHT
OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE
TOSSED AROUND.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.

DGS
Special weather statement, Jul 22, 8:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT FRI JUL 22 2005

NCZ078-230100-
WAYNE-
804 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 900 PM
EDT...

AT 804 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FROM NEAR GOLDSBORO EAST TO 4 MILES NORTH OF ELROY...OR ABOUT 4
MILES SOUTH OF BETHEL...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... BETHEL... WALNUT
CREEK... AND HIGHWAY 70 EAST OF GOLDSBORO.

GUSTY WINDS OF 40 TO 50 MPH... VERY HEAVY RAIN... DANGEROUS
CLOUD-TO-GROUND LIGHTNING... AND PEA SIZE HAIL CAN BE EXPECTED WITH
THESE STORMS. SOME DOWN TREES ARE POSSIBLE. LIGHT OBJECTS SUCH AS
TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
IMMEDIATELY.  MOTORISTS DRIVING ON HIGHWAY 70 AND OTHER AREA ROADS
EAST OF GOLDSBORO SHOULD SLOW DOWN TO AVOID HYDROPLANING.

MWS
Special weather statement, Jul 22, 9:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT FRI JUL 22 2005

NCZ042-043-078-088-089-230215-
CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-WILSON-
914 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...WAYNE...
SAMPSON AND CUMBERLAND COUNTIES THROUGH 1030 PM EDT...

AT 914 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WILSON TO NEAR FAYETTEVILLE...MOVING EAST
AT 15 MPH.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. LOCATIONS
NEAR GOLDSBORO THAT HAVE ALREADY RECEIVED HEAVY RAIN THIS EVENING
CAN EXPECT AN ADDITIONAL ONE TO TWO INCHES OF RAIN...AND WILL BE
ESPECIALLY VULNERABLE TO FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.

DGS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:10 PM EDTSevere Thunderstorm WarningRAHWayne35 min
Jul 22, 8:51 PM EDTSevere Thunderstorm WarningRAHSampson24 min

Nearby

Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.